Chat Now!   Member Gallery    Anxiety Zone Wire    Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: Citalopram?Has any one used this.Please  (Read 191 times)

0 Members and 1 Guest are viewing this topic.

Offline anxiousbrian

  • Newbie
  • *
  • Posts: 10
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Citalopram?Has any one used this.Please
« on: January 30, 2014, 03:10:29 AM »
I have been perscribed these as i have been feeling anxious lately.
I took ome before bed last night,got to sleep ok but woke up at 6am realy hot and freeking out worse than before.
Should i carry on taking them or not?
Any advice please
Bookmark and Share

Online MobileChucko

  • Try? Try not! There is no try...
  • Global Moderator
  • Hero Member
  • *****
  • Posts: 672
  • Country: us
  • Rec's: 20
  • Gender: Male
  • Mood: Curious
    Curious
  • Personal text
    • Poke This Member
Re: Citalopram?Has any one used this.Please
« Reply #1 on: January 30, 2014, 09:59:42 AM »
Hi Brian...  Welcome to Anxiety Zone...

I started on Citalopram (Celexa) some 10 weeks ago, and will be glad to help you with any of your questions.  First, how many mg have you started off with?

Anti-depressants, like Citalopram, don't work like other medications you are familiar with.  When you take an aspirin for a headache, you expect relief in 30 to 60 minutes.  Antidepressants work by stimulating the growth of new brain cells and the connections between cells in the hippocampas regions of the brain.  This helps to reverse the damage caused by the exposure of chronic stress hormones, such as cortisol.  This takes time.  One will usually see degrees of improvement between 3 and 12 weeks on a therapeutic dose of an anti-depressant.

Also Brian, when first starting on an anti-depressant, there is an immediate increase in serotonin.  This oftentimes causes side effects such as the ones you experienced this morning.  My side effects included increased anxiety, hot and cold sensations, and sweating.  Side effects tend to diminish rapidly after about 2 weeks.  They may reappear each time the dose of an anti-depressant is increased, but this is usually short lived.

What you are experiencing is perfectly normal.  Do let me know how many mg you are taking.

The very best to you, Brian!...  Chuck
Bookmark and Share

Offline anxiousbrian

  • Newbie
  • *
  • Posts: 10
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Citalopram?Has any one used this.Please
« Reply #2 on: January 30, 2014, 10:58:56 AM »
Thanks for reply.
I was on 20mg as i said i only took one after midnight and woke feeling anxious and hot at around 6am.
I phoned the doctor and got to speak to another one as she was not there.She said it would be ok to stop after one or try breaking them in half at first.
I have decided not to carry on taking them at the moment and see what happens for a couple of weeks.
I have been anxious over the last few months but not as bad as now.
I had this same thing about 7 years ago and it was scary.
I was feeling ok until i was told my blood pressure was higher than it should be ,this made me feel worse although it is probably caused by the anxiety.
I feel like i am chickening out but dont want to feel like i did this morning.
I hope i dont have any effects from stopping after one.
Thanks again
Bookmark and Share

Offline Chilly

  • Newbie
  • *
  • Posts: 28
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Citalopram?Has any one used this.Please
« Reply #3 on: January 30, 2014, 11:22:16 AM »
I have been taking Citalopram since late October (started at 20mg and went to 40mg a month later), and yes, it made me more anxious at first. Like Chuck, I would get hot/cold flashes, wake up sweating and I didn't sleep well. I also would wake up feeling like my face was cold to the point where it was almost numb (it wasn't numb, it just felt similar to that). This lasted a couple of weeks. I no longer have these side effects and my anxiety has lowered quite a bit. I'm still  far from my "normal best self", but at least I can sleep.
I don't think you will notice at all if you quit after only one dose. It's usually recommended with SSRIs to slowly stop with the help of a doctor, but this is typically when you've been on them for at least a few weeks.
good luck on getting better! everyone here is on the same boat, so don't feel alone!
Bookmark and Share

Offline anxiousbrian

  • Newbie
  • *
  • Posts: 10
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Citalopram?Has any one used this.Please
« Reply #4 on: January 30, 2014, 11:29:17 AM »
Thanks, i have been reading so many posts from people ,i wish i found this site last time i was anxious.
Bookmark and Share

Online MobileChucko

  • Try? Try not! There is no try...
  • Global Moderator
  • Hero Member
  • *****
  • Posts: 672
  • Country: us
  • Rec's: 20
  • Gender: Male
  • Mood: Curious
    Curious
  • Personal text
    • Poke This Member
Re: Citalopram?Has any one used this.Please
« Reply #5 on: January 30, 2014, 11:35:56 AM »
Hi Brian...

With a person suffering from anxiety, it is better to start off at a lower dose of an anti-depressant, and then increase it slowly.  This helps to prevent side effects, such as the ones you experienced this morning.  The doctor you spoke with this morning, gave you some sound advise.  It would be better for you to start off at 10 mg, and some even start off at 5 mg.  You can increase the dose every 7-10 days, until you reach 20 mg.  20 mg is considered the lowest therapeutic dose for Citalopram.

If you decide to stop taking the Citalopram right now, after just one dose, you should experience no further side effects from the anti-depressant.  Any symptoms you have will be your anxiety, and not the medication.

Good luck with whatever you decide to do. :sign0111:

The very best to you, Brian!...  Chuck
Bookmark and Share

Offline anxiousbrian

  • Newbie
  • *
  • Posts: 10
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Citalopram?Has any one used this.Please
« Reply #6 on: January 30, 2014, 03:00:50 PM »
Thank you both.
Still a bit freeked out scared and shaky but hope i will get over it soon
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
3 Replies
2056 Views
Last post May 22, 2008, 12:11:23 PM
by bettys814
2 Replies
1124 Views
Last post April 18, 2011, 09:45:51 AM
by nunnymercy
6 Replies
1876 Views
Last post September 21, 2011, 11:29:33 AM
by ajt023
9 Replies
812 Views
Last post November 01, 2011, 05:19:50 PM
by TarheelBabe1980
5 Replies
1245 Views
Last post January 16, 2012, 04:20:12 PM
by Irishmanwrites
1 Replies
824 Views
Last post February 12, 2012, 06:59:54 PM
by Irishmanwrites

anything